MAUDE Adverse Event Report: CLINICAL INNOVATIONS KIWI VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR

CLINICAL INNOVATIONS KIWI VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR
Model Number VAC-6000MTE
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/06/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Clinical innovations is attempting to gather as much information as possible regarding this event.If any more information becomes available, a follow up report will be submitted.
 
Event or Problem Description
Description provided by the customer: placed kiwi.With the first traction the handle separated.Vacuum was not released spontaneously.Tried another traction: cup popped off.Vacuum was chosen out of fetal urgency.Following to this section vacuum failed (not sure what is meant here exactly).Suspicion of anemia child because of hematoma on the head.Baby died after reanimation.
 
Additional Manufacturer Narrative
Device investigation attached as a separate document.
 
Event or Problem Description
Description provided by the customer and answers to follow up questions placed kiwi.With the first traction the handle separated.Vacuum was not released spontaneously.Tried another traction: cup popped off.Vacuum was chosen out of fetal urgency.Following to this section vacuum failed (not sure what is meant here exactly).Suspicion of anemia child because of hematoma on the head.Baby died after reanimation.Research will follow.Was the infant born deceased and resuscitated? the neonate has been resuscitated; as (b)(6) 2023.Gestational age of infant gestational age 38 weeks and 2 days position and station of infant at time of vacuum placement bony part just on h3 with position of analv.Reason for vacuum placement--i know it says fetal urgency--was there concern with the fetal monitor tracing? if so, why (prolonged deceleration, etc)? suspected fetal distress: abnormal ctg with tachycardia, decreased variability and complicated decelerations.In addition, mother suddenly had a fever to 39.2 rectal.How long was the vacuum on the fetal head? 11 minutes if it was a kiwi mt device, did they note the pulling force on the traction force indicator with the 2 pulls? we are not used to noting the pulling force in the file after the 2nd pull, did they proceed to c/s or did the baby deliver vaginally? we pushed the caput and decided on a secondary sectional.The or team stood by.Were there any neonatal complications that were identified during pregnancy no.She was initiated because of prolonged broken membranes.Were there any complications identified with the placenta? the final pathology results of the placenta will follow.There were no clots visible behind the placenta during the section, so no suspicion of an abruption.

Brand Name
KIWI VACUUM DELIVERY SYSTEM
Common Device Name
FETAL VACUUM EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
MDR Report Key11695444
Report Number1722684-2021-00003
Device Sequence Number19741567
Product Code HDB
UDI-Device Identifier00814247020659
UDI-Public00814247020659
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2022
Device Model NumberVAC-6000MTE
Device Lot Number192343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;